MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number 9-TV45X45-14F-080
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
(b)(4) - veritas study, patient site id: (b)(6).It was reported on (b)(6) 2025 a 14f amplatzer torqvue 45x45 delivery sheath was selected for a procedure.During the procedure it was noted that the dilator of the delivery sheath split while advancing the delivery sheath through the non-abbott guidewire that had kinked.The delivery sheath was removed from the patient and replaced with a new 14f amplatzer torqvue 45x45 delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
It was reported that during the procedure the dilator split while advancing the delivery sheath through the non-abbott guidewire that had kinked.The dilator and sheath were returned to abbott and the investigation found that there was a damaged split noted at the tip of the dilator.No other anomalies were found.The returned sheath met the dimensional and functional specifications when analyzed using test amulet device.Based on the investigation findings, the dilator tip separation issue appears to be related to a potential product quality issue; therefore, an exception was initiated to further investigate this complaint.The primary root cause was related to the potential for the raw material to not homogeneously blend during the melt processing.This potential cause relating to the material characteristics of this material is the root cause of both the noted cracking and tearing.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22338418
Report Number2135147-2025-03435
Device Sequence Number18407100
Product Code DQY
UDI-Device Identifier05415067025906
UDI-Public(01)05415067025906(17)270831(10)10534521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-TV45X45-14F-080
Device Catalogue Number9-TV45X45-14F-080
Device Lot Number10534521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN NON-ABBOTT GUIDEWIRE.
Patient SexUnknown